MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-034
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 34mm amplatzer septal occluder was chosen for implant using a 12f amplatzer trevisio intravascular delivery system.During device preparation, the physician noticed that a part was missing at the tip of the loader.During procedure, when the device was partially deployed (left disc exposed) and fully retracted into the delivery system, a thread was showing between the tip of the delivery sheath and the left disk during deployment.They stopped manipulating/deploying the device when the thread was noted.After recapturing the device, a transesophageal echocardiogram (tee) was taken and noticed a 7.5mm x 4mm thrombus was noted in the left atrial appendage (laa).The shape of the thrombus was circular and the act were between 220s and 240s throughout the procedure.At end of the procedure the act was measured again and it was 238, total of 5500 units of heparin was given during the procedure.The physician mentioned the sheath was in the patient for a significant period of time.The patient will remain hospitalized for two days under observation and will take anticoagulants for the next 6 months.The patient remained hemodynamically stable throughout the procedure.There was some delay in the procedure due to the complex anatomy and the few deployment attempts.The patient has been discharged and recovering.
 
Additional Manufacturer Narrative
An event of a material protrusion was reported.A returned device inspection, to rule out any device-related issues or anomalies, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Received imaging shows the delivery sheath across the atrial septum (red arrow) and possible thread (yellow arrow) noted but could not be conclusively determined.Based on available information and without the device to analyze, the cause of the reported event could not be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21120718
Report Number2135147-2025-00243
Device Sequence Number20698818
Product Code MLV
UDI-Device Identifier00811806010243
UDI-Public(01)00811806010243(17)280331(10)9010014
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-034
Device Lot Number9010014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexFemale